MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name- ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reports that a patient underwent placement of a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for percutaneous transhepatic biliary drainage (ptbd).The customer reports that "in the process of draining after the ptbd procedure, there was no air pressure within the catheter and the air was leaking from the catheter hub." no further information was provided.Additional event and patient information was requested.A follow-up report will be submitted upon receipt of any additional information.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of dimensional verification, functional testing, complaint history, device history record, documentation, drawings, instructions for use (ifu), manufacturing instructions, visual inspection of the returned device, and quality control data was conducted during the investigation.Visual inspection and functional testing of the returned device were performed.The cap was unable to be untwisted from the mac-loc.There were no threads visible between the mac-loc and cap.No cracks were observed in the proximal assembly.The mac-loc was in the locked position.The catheter was returned with the suture cut at the proximal end, such that the suture did not go back through the locking mechanism.The catheter tubing was tugged and twisted with no movement within the proximal assembly.Hemostats were then used to occlude the tubing so that the proximal assembly could be pressurized.A pressure of 7.85 was maintained for approximately 2 min with no drops of water forming or falling form the proximal assembly.A vacuum was then applied to the proximal assembly to test for air leakage.A vacuum was able to be drawn, with no air leakage observed.Dried fluid or biomatter prevented the failure to be duplicated in the lab.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the provided information, inspection of returned product, and the investigation results, a definitive root cause cannot be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6811612
Report Number1820334-2017-02361
Device Sequence Number1772763
Product Code GBO
UDI-Device Identifier00827002104358
UDI-Public(01)00827002104358(17)200418(10)7839338
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-5S-CLDM-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1